Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A lower bound for sectional genera of ample and spanned vector bundles on algebraic surfaces


Authors: Antonio Lanteri and Francesco Russo
Journal: Proc. Amer. Math. Soc. 119 (1993), 1053-1059
MSC: Primary 14J60; Secondary 14C20
DOI: https://doi.org/10.1090/S0002-9939-1993-1176482-3
MathSciNet review: 1176482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be an ample and spanned vector bundle of rank $ r$ over a complex projective surface $ S$. It is shown that the sectional genus $ g(S,\det E)$ is bounded from below by the number $ b = \max \{ q(S),2 - r\chi ({\mathcal{O}_S})\} $ and pairs $ (S,E)$ satisfying $ b \leqslant g(S,\det E) \leqslant b + 1$ are characterized.


References [Enhancements On Off] (What's this?)

  • [BaL] E. Ballico and A. Lanteri, Ample and spanned rank-$ 2$ vector bundles with $ {c_2} = 2$ on complex surfaces, Arch. Math. 56 (1991), 611-615. MR 1106503 (92f:14039)
  • [BLL] A. Biancofiore, A. Lanteri, and E. L. Livorni, Ample and spanned vector bundles of sectional genera three, Math. Ann. 291 (1991), 87-101. MR 1125009 (92k:14039)
  • [F1] T. Fujita, Ample vector bundles of small $ {c_1}$-sectional genera, J. Math. Kyoto Univ. 29 (1989), 1-16. MR 988059 (90e:14017)
  • [F2] -, On adjoint bundles of ample vector bundles, Complex Algebraic Varieties, Proc., Bayreuth 1990, Lecture Notes in Math., vol. 1507, Springer, Berlin, 1992, pp. 105-112. MR 1178722 (93j:14052)
  • [Ha1] R. Hartshorne, Ample vector bundles, Inst. Hautes Études Sci. Publ. Math. 29 (1966), 63-91. MR 0193092 (33:1313)
  • [Ha2] -, Algebraic geometry, Springer-Verlag, Berlin, 1977. MR 0463157 (57:3116)
  • [LM] A. Lanteri and H. Maeda, Adjoint bundles of ample and spanned vector bundles on algebraic surfaces, J. Reine Angew. Math. 433 (1992), 181-199. MR 1191605 (93i:14037)
  • [LP] A. Lanteri and M. Palleschi, About the adjunction process for polarized algebraic surfaces, J. Reine Angew. Math. 352 (1984), 15-23. MR 758692 (86h:14028)
  • [N] A. Noma, Classification of rank-$ 2$ ample and spanned vector bundles on surfaces whose zero loci consist of general points, Trans. Amer. Math. Soc. (to appear). MR 1181186 (94f:14040)
  • [OSS] Ch. Okonek, M. Schneider, and H. Spindler, Vector bundles on complex projective spaces, Progr. in Math., vol. 3, Birkhäuser, Basel-Boston, 1980. MR 561910 (81b:14001)
  • [R] F. Russo, Some inequalities for ample and spanned vector bundles on algebraic surfaces, preprint. MR 1302956 (95k:14060)
  • [So] A. J. Sommese, On manifolds that cannot be ample divisors, Math. Ann. 221 (1976), 55-72. MR 0404703 (53:8503)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14J60, 14C20

Retrieve articles in all journals with MSC: 14J60, 14C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1176482-3
Keywords: Surface (complex projective), vector bundle (ample), sectional genus, adjunction
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society